Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 9, NWS Key West, FL

February 10, 2013

NWS Key West, FL issued this small craft advisory at Feb 10, 2013, 4:29 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2013, 4:29 AM EST (09:29 UTC)
Expired
Feb 11, 2013, 4:02 PM EST
In force
36 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

850 
WHUS72 KKEY 100929
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
429 AM EST SUN FEB 10 2013

GMZ052>055-072>075-101730-
/O.NEW.KKEY.SC.Y.0009.130210T0929Z-130210T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
429 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR KEYS ATLANTIC WATERS.

* WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE TO NEAR 20 KNOTS
  ACROSS OUR ATLANTIC WATERS. IN RESPONSE...SEAS WILL BUILD TO 4 TO 7
  FEET. THIS ADVISORY WILL LIKELY BE REQUIRED INTO EARLY MONDAY...BUT
  MAY BE LOWERED ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
791 
WHUS72 KKEY 101449
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
949 AM EST SUN FEB 10 2013

GMZ042>044-102200-
/O.EXA.KKEY.SC.Y.0009.000000T0000Z-130210T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
949 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF HAWK CHANNEL. 

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL THIS AFTERNOON. SEAS
  OF 3 TO 5 FEET WILL BE COMMON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ052>055-072>075-102200-
/O.CON.KKEY.SC.Y.0009.000000T0000Z-130210T2200Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
949 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL THIS AFTERNOON. SEAS
  OF 5 TO 7 FEET CAN BE EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
096 
WHUS72 KKEY 102035
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EST SUN FEB 10 2013

GMZ042>044-052>055-072>075-110400-
/O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
335 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL TONIGHT. SEAS OF UP
  TO 7 FEET ARE EXPECTED ON THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
BS
708 
WHUS72 KKEY 110313
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1013 PM EST SUN FEB 10 2013

GMZ042>044-052>055-072>075-111000-
/O.CON.KKEY.SC.Y.0009.000000T0000Z-130211T1000Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1013 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL PREVAIL OVERNIGHT. SEAS OF
  UP TO 7 FEET ARE EXPECTED ON THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

APA
749 
WHUS72 KKEY 110928
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
428 AM EST MON FEB 11 2013

GMZ042>044-052>055-072>075-111600-
/O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T1600Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
428 AM EST MON FEB 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL CONTINUE THIS MORNING. SEAS
  OF UP TO 7 FEET ARE EXPECTED ON THE GULF STREAM EARLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
317 
WHUS72 KKEY 111515
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EST MON FEB 11 2013

GMZ042>044-052>055-072>075-112200-
/O.EXT.KKEY.SC.Y.0009.000000T0000Z-130211T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1015 AM EST MON FEB 11 2013

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS AND WAVES...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS WILL CONTINUE TODAY. SEAS OF 5 TO
  7 FEET CAN BE EXPECTED IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

CLR
429 
WHUS72 KKEY 112102
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
402 PM EST MON FEB 11 2013

GMZ042>044-052>055-072>075-112215-
/O.CAN.KKEY.SC.Y.0009.000000T0000Z-130211T2200Z/
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
402 PM EST MON FEB 11 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE
CAUTION WHILE WINDS DECREASE AND SEAS SUBSIDE IN THE FLORIDA
STRAITS.

$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 4:03 AM EST, 26 minutes earlier.

Area forecast discussion, Feb 10, 4:03 AM EST, 26 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
403 AM EST SUN FEB 10 2013

.DISCUSSION...
CURRENTLY - A LARGE HIGH PRESSURE SYSTEM EMERGING OFF OF THE
ATLANTIC COAST...IS RESPONSIBLE FOR FRESHENING BREEZES ACROSS KEYS
WATERS. WINDS ARE 10 TO 15 MPH ALONG THE ISLAND CHAIN...WHILE OUR
GULF AND BAY WATERS ARE NEAR 15 KNOTS...AND 15 TO 20 KNOTS ACROSS THE
FLORIDA STRAITS. THE ACCELERATING FLOW IS ASSISTING IN THE
DEVELOPMENT OF SEVERAL BROKEN LINES OF LOW TOPPED SHOWERS...ALONG
MARITIME CONFLUENT BOUNDARIES IN THE FLORIDA STRAITS. THE HEALTHY
EAST FLOW IS KEEPING TEMPERATURES IN THE LOWER 70S AND DEW POINTS IN
THE MID 60S.

FORECAST - THE HIGH TO OUR NORTH WILL CONTINUE TO ADVANCE EASTWARD
INTO THE ATLANTIC THIS WEEKEND AND INTO NEXT WEEK. THE STRONGEST
WINDS LOCALLY GENERATED BY THIS HIGH WILL PEAK TODAY AND
TONIGHT. WELL ABOVE NORMAL TEMPERATURES ARE EXPECTED...WITH HIGHS
NEAR 80 AND LOWS IN THE LOWER 70S. THE INCREASING FLOW SHOULD
CONTINUE TO PRODUCE A FEW SHOWERS ACROSS THE FLORIDA STRAITS...THAT
MAY BRIEFLY AFFECT PORTIONS OF THE ISLAND CHAIN.

AS THE HIGH SHIFTS FURTHER OUT INTO THE ATLANTIC...A RIDGE AXIS WILL
TRAIL ACROSS FLORIDA. THIS RIDGE AXIS WILL MIGRATE SOUTHWARD AS
ANOTHER SHORTWAVE TROUGH SLIDES EASTWARD ALONG THE GULF COAST STATES.
EXPECT MODERATE SOUTHEAST BREEZES TO VEER STEADILY TO MORE SOUTHERLY
THROUGH THIS PERIOD. SCANT SHOWER CHANCES ARE EXPECTED...TO DO A
WEAKER FLOW...AND A CAPPING RIDGE SETTING UP OVERHEAD THROUGH THE
LOWER LEVELS.

THE EXTENDED PORTION OF THE FORECAST IS FRAUGHT WITH AN USUALLY HIGH
AMOUNT OF UNCERTAINTY...AS GUIDANCE FROM RUN TO RUN AND ENSEMBLE
MEMBER CONSISTENCY REMAINS VERY LOW. THE LONG WAVE TROUGH IS EXPECTED
TO SET UP IN THE EASTERN UNITED STATES WHICH GENERATE A PERIOD OF
MOIST CONFLUENT FLOW WITH CYCLONIC CURVATURE THROUGH THE LOWER
LEVELS. MEANWHILE...A SURFACE FRONT MOVES INTO FLORIDA...BREAKING
DOWN INTO A WEAK TROUGH ACROSS SOUTH FLORIDA. THIS ALL SUGGESTS THAT
THE KEYS MAY BE IN FOR A PERIOD OF CLOUDY AND OCCASIONALLY WET
WEATHER. FOR NOW...DUE TO THE HIGH UNCERTAINTY...WILL ADVERTISE LOW
TO MID CHANCE POPS THROUGH MUCH OF THE EXTENDED...WITH A SLIGHT
CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. EXPECT ABOVE
NORMAL TEMPS AND DEW POINTS THROUGH THIS PERIOD.

&&

.MARINE...
A LARGE HIGH PRESSURE SYSTEM MOVING OFF THE ATLANTIC COAST WILL BE
RESPONSIBLE FOR FRESHENING EAST BREEZES THROUGH THE REMAINDER OF THIS
WEEKEND. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE FLORIDA
STRAITS...AND CAUTIONS ELSEWHERE. THE ADVISORY AND CAUTIONS WILL
LIKELY BE ABLE TO BE LOWERED MONDAY AS THE HIGH RACES OFF TO THE
EAST...RELAXING THE PRESSURE GRADIENT. THEREAFTER...MODERATE SOUTHEAST
BREEZES WILL VEER MORE SOUTHERLY AS A RIDGE ACROSS FLORIDA SLIDES
SOUTHWARD INTO THE STRAITS...AND ANOTHER LOW PRESSURE SYSTEM MARCHES
EASTWARD ACROSS THE SOUTHERN UNITED STATES.

&&

.AVIATION...
A FEW LIGHT SHOWERS MAY SKIRT THE KEYW AND KMTH TERMINALS EARLY THIS
MORNING. BUT THE PROBABILITY OF THIS OCCURRING OR PERSISTING VERY
LONG IS VERY LOW...AND WILL NOT ADVERTISE ANYTHING BELOW VFR
CONDITIONS AT EITHER TERMINAL. FEW TO SCT SHOULD BE BASED AT OR
ABOVE 2000 FEET. WINDS WILL CONTINUE FROM THE EAST SUSTAINED BETWEEN
10 AND 15 KNOTS...WITH GUSTS AS HIGH AS 20 KNOTS THROUGH THE
DURATION OF THE FORECAST.

&&

.CLIMATE...
ON THIS DATE IN KEYS WEATHER HISTORY...IN 1895...THE HIGH
TEMPERATURE REACHED ONLY 59F...A RECORD COLD HIGH TEMPERATURE FOR
FEB 10. THE LOW TEMPERATURE WAS 49F...ALSO A RECORD LOW TEMPERATURE
FOR THIS DATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  80  72  80  72 / 10 0 0 0
MARATHON  81  72  81  72 / 10 0 0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS.

&&

PUBLIC/MARINE.........11
AVIATION/NOWCASTS.....04

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 9, 4:00 PM EST, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE KEY WEST FL
400 PM EST SAT FEB 9 2013

FLZ076>078-GMZ031>034-042>044-052>055-072>075-101100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5
FATHOMS-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND
BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO
THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE
20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS
20 TO 60 NM OUT-
400 PM EST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE COASTAL
WATERS OF THE FLORIDA STRAITS SUNDAY AND SUNDAY NIGHT. A SMALL CRAFT
ADVISORY MAY BE REQUIRED FOR THE COASTAL WATERS OF FLORIDA BAY...
HAWK CHANNEL...AND THE GULF OF MEXICO SUNDAY AND SUNDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME MONDAY THROUGH
WEDNESDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL
AS OVER NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN
WEDNESDAY NIGHT AND THURSDAY. THE PRIMARY THUNDERSTORM HAZARD WILL
BE CLOUD TO SURFACE LIGHTNING STRIKES.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THURSDAY NIGHT AND
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.